Alert archive / Missouri / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Dec 11, 2017, 3:35 AM CST for 6 counties in Missouri. It took effect at Dec 11, 2017, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2017, 3:35 AM CST (09:35 UTC)
- In effect from
- Dec 11, 2017, 10:00 AM CST
- Expired
- Dec 11, 2017, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
Counties Butler County, MO, Carter County, MO, Oregon County, MO, Ripley County, MO, Shannon County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 192 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2641 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280 WWUS83 KPAH 110935 RFWPAH URGENT - FIRE WEATHER MESSAGE National Weather Service Paducah KY 335 AM CST Mon Dec 11 2017 MOZ098-100-106>109-120000- /O.NEW.KPAH.FW.W.0001.171211T1600Z-171212T0000Z/ Shannon-Wayne MO-Oregon-Carter-Ripley-Butler- 335 AM CST Mon Dec 11 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE FOR SOUTH CENTRAL AND SOUTHEAST MISSOURI INCLUDING THE MARK TWAIN NATIONAL FOREST... The National Weather Service in Paducah has issued a Red Flag Warning, which is in effect from 10 AM this morning to 6 PM CST this evening. * AFFECTED AREA...Fire Weather Zone 098 Shannon...Fire Weather Zone 100 Wayne MO...Fire Weather Zone 106 Oregon...Fire Weather Zone 107 Carter...Fire Weather Zone 108 Ripley and Fire Weather Zone 109 Butler. * WIND...Southwest 10 to 20 mph with gusts up to 30 mph becoming west late in the day. * HUMIDITY...Lowest values will range from 15 to 25 percent this afternoon. * IMPACTS...These conditions will be conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Dec 11, 3:14 AM CST, 21 minutes earlier.
Area forecast discussion, Dec 11, 3:14 AM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
314 AM CST Mon Dec 11 2017
.SHORT TERM...(Today through Wednesday night)
Issued at 314 AM CST Mon Dec 11 2017
The main item in the short term will be a high fire danger
across the Ozarks and Mark Twain Forest areas of southeast
Missouri. Details can be found in the fire weather forecast
discussion section below. We will be pushing perhaps an elevated
fire danger even into the rest of SEMO, southern IL and far west
KY as well, mainly due to the wind, and short fuels drying out.
Otherwise it will be mild and breezy today, with a cold front
forecast to move through dry very late this afternoon and early
this evening. Tonight, considerable 925-850mb moisture will move
southeast across the area behind the front. The EVV tri- state
area gets clipped by slightly deeper moisture. Included some
sprinkles to flurries in this area. Would not rule it out farther
west as well.
Back to cold Tuesday, with highs only low to mid 30s SW Indiana to
lower 40s SEMO. A little warmer Wednesday as return flow sets up.
May see a few more clouds as a wave moves southeast across the
area late Wednesday. MAV was a little better than MET MOS for
yesterday's highs. All in all they were too cool. Probably the
case again today with dry air in place, and good southwesterly
flow expected. Went slightly above MOS for temps today. Blend MOS
and existing numbers for the rest of the short term. Used a
NAM/GFS blend for the other parameters. We did incorporate RAP
data for dew points today for SEMO, with support from model
soundings, lowering values below MOS and blend numbers. The RAP is
likely too high elsewhere for today, so we used MOS east of the
Ozark Foothills.
.LONG TERM...(Thursday through Sunday)
Issued at 257 AM CST Mon Dec 11 2017
No real big signals for widespread rain in the extended period,
therefore drought conditions may expand or worsen. By Thursday, a
cold front will be departing the area early in the day and cold air
advection will take over throughout the day. Therefore, high
temperatures will be cooler on Thursday then they were on Wednesday
and range from he upper 30s far north to mid 40s south. An upper
level trough swings through Thursday night and if there is enough
moisture, we might see a few flurries but otherwise dry. High
pressure builds in at the surface on Friday so temperatures will not
change too much from Thursday's readings and dry weather will
continue.
This high shifts south Friday night and winds become southwesterly
yet again. The gradient tightens on Saturday ahead of another cold
front in the Central Plains/Midwestern states, so gusty winds will
result as temperatures soar into the lower to middle 50s for highs
with ongoing warm air advection that will have started Friday night.
Models are in fairly good agreement in bringing the frontal boundary
southeast toward the area on Saturday into Saturday night. We should
stay fairly warm for Sunday as our area remains in the warm sector
ahead of this front. So highs should stay in the 50s for Sunday.
Models do try and bring some moisture northward ahead of this front
but to varying degrees. In addition, models this far out still
having some timing issues. The GFS is the most robust as far as
moisture and QPF and indicates a small chance for rain mainly over
west KY Sunday morning/Sunday afternoon. The GFS ensemble precip
mean also hints toward that timing and location for POPs right now.
Other models are pretty scant with QPF so will keep POPs low for
now.
&&
.AVIATION...
Issued at 458 PM CST Sun Dec 10 2017
A cold front drops down/across the FA this evening, but has little
effect other than some high cloud passage. Tmrw, similar
conditions arise, with increasing south winds becoming gusty
during the pm hours, ahead of a cold front that will drop
down/make passage about 24 hours from now. Similarly, some
scattered to broken mid to high clouds are expected ahead of the
front. Time/height cross sections do show some lower/potentially
flight rules restricted clouds post frontal passage, but that is
just beyond the valid portion of this package.
&&
.FIRE WEATHER...
Issued at 314 AM CST Mon Dec 11 2017
We will have a Red Flag Warning in effect for Carter, Ripley,
Wayne and Butler counties in SEMO, and Oregon and Shannon counties
in south central Missouri from late morning through sunset. This
was coordinated with WFO's LSX and SGF. Minimum afternoon humidity
values will likely be 15-25 percent, with wind gusts to 25 mph,
and at times sustained winds near 15 mph. Minimum 10 hour fuels
will likely be at or below 9 percent as well, after viewing trends
from yesterday afternoon via our RAWS sites. This area remains
affected by severe drought conditions. Conditions today will make
the fire danger high. A press release from the Forest Service a
few days ago, already expressed concern over the high fire danger
across the Mark Twain National Forest.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...Red Flag Warning from 10 AM this morning to 6 PM CST this
evening for MOZ098-100-106>109.
IN...None.
KY...None.
&&Nearby
Red Flag Warnings in Missouri, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.